Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 88, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 11, 2003, 2:48 PM CDT for Garland County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 11, 2003, 4:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Garland County, AR
The radar
The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 111949
FFWLIT
ARC051-112145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GARLAND COUNTY IN CENTRAL ARKANSAS
* UNTIL 445 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM JESSIEVILLE TO HOT SPRINGS. RADAR HAS
INDICATED THAT UP TO 2 INCHES OF RAIN HAS FALLEN IN AND AROUND THE
JESSIEVILLE AREA...INCLUDING ALONG HIGHWAY 7. WITH ADDITIONAL HEAVY
RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3467 9340 3478 9297 3467 9297 3459 9278
3450 9278 3450 9290 3439 9293 3439 9341
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:57 AM CDT, 10 hours 51 minutes earlier.
Area forecast discussion, Aug 11, 3:57 AM CDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 357 AM CDT MON AUG 11 2003 SKIES HAVE GENERALLY BEEN PARTLY CLOUDY ACROSS THE AREA THIS MORNING. IR SATELLITE IMAGES SHOW AN MCS JUST GETTING INTO NORTHEAST OKLAHOMA AND CONTINUING TO MOVE SOUTH. AS A RESULT OF THIS MCS MOVING SOUTH AND OUTFLOW BOUNDARIES EXPECTED AHEAD OF THE SYSTEM...THE GREATEST CHANCE OF PRECIPITATION TODAY WILL BE IN OUR WESTERN COUNTIES. ANOTHER SHORT WAVE MOVES SOUTH NEAR OKLAHOMA BORDER THIS AFTERNOON AND WILL BRING A SECOND CHANCE OF SHOWERS AND THUNDERSTORMS. WILL GO A CHANCE IN THE WESTERN HALF TODAY AND A SLIGHT CHANCE ELSEWHERE. ALOFT...HIGH PRESSURE REMAINS TO THE WEST AND LOW PRESSURE REMAINS EAST OF ARKANSAS. MODELS ARE IN GOOD AGREEMENT WITH THE RETROGRATION OF THE LOW. THIS LOW WILL MOVE WEST ACROSS ARKANSAS OVER THE NEXT FEW DAYS KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEK. GUIDANCE TEMPERATURES ARE RUNNING A BIT COOL. WENT A COUPLE DEGREES WARMER FOR HIGH TEMPERATURES THE NEXT COUPLE OF DAYS. HRO 87 62 85 67 / 30 20 30 30 LIT 90 71 90 70 / 20 20 30 30 HOT 90 73 89 70 / 30 20 30 30 PBF 91 69 91 69 / 20 20 30 30 .LZK...NONE. 51
Hazardous weather outlook, Aug 11, 5:00 AM CDT, 9 hours 48 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN ARKANSAS AND EASTERN OKLAHOMA TODAY AND TONIGHT. WHILE NO SEVERE WEATHER IS EXPECTED...SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL. THE BEST CHANCES OF SEEING SHOWER ACTIVITY WILL BE OVER SOUTHWEST ARKANSAS THIS MORNING AND ACROSS THE WESTERN HALF OF THE STATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UNSETTLED WEATHER IS LIKELY FROM TUESDAY THROUGH FRIDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO ARKANSAS FROM THE NORTHEAST BY EARLY TUESDAY. THIS LOW WILL TRACK WESTWARD ACROSS THE STATE AND TAKE UP POSITION IN SOUTHWEST TEXAS BY THURSDAY EVENING. WITH THE LOW TRACKING OVERHEAD AND NUMEROUS UPPER LEVEL DISTURBANCES ROTATING AROUND THE FEATURE...LOOK FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED BUT A FEW INDIVIDUAL CELLS MAY APPROACH SEVERE LIMITS DURING THE LATE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 28 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.